Thunderstorm Wind, Bonneville
- When
- June 29, 2:00 PM MST to 2:15 PM MST
- Where
- Bonneville County, Iona
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.530, -111.930
Large oak tree downed in Iona.
Trees were downed in Pocatello and Iona on June 29th from microburst winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Trees were downed in Pocatello and Iona on June 29th from microburst winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 29, 1:09 PM MST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT WED JUN 29 2011 .SHORT TERM... A STRONG LOW PRESSURE CIRCULATION IS PRESENTLY CROSSING CALIFORNIA WITH A SLIGHT SOUTHEAST DRIFT TOWARDS DESERT ROCK. LAPSE RATES ARE NEAR 9 C/KM AND VERTICAL SHEAR IS INCREASING...UPSTREAM AT KMTX RADAR VAD WINDS SHOWING 45 KTS AT 11K FT AGL...ELKO SOUNDING THIS MORNING SHOWED 46KTS AT 7K FT MSL. WIND GUSTS TO 49 MPH HAVE OCCURRED ED AT RIRIE AND GRACE THIS AFTERNOON. EXPECT GUSTS WILL BE ON THE INCREASE IN THE EASTERN HIGHLANDS THE NEXT HOUR OR TWO. IN ADDITION...ANY THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY DOWN DRAFTS TO THE LOW 50S MPH RANGE. WILL HAVE TO WATCH FOR ISOLATED SEVERE THUNDERSTORMS THIS EVENING. THE CALIFORNIA LOW LOOSES THE CLOSED CIRCULATION AS IT CROSSES THE GREAT BASIN...ROUGHLY 00-03Z AND THE LATEST RUC STILL SHOWS THIS TREND. THAT COULD HELP SHEAR SOME OF THE CONVECTIVE ACTIVITY OFF BETWEEN NORTHERN BRANCH AND THE LOW MOVING INTO THE GREAT BASIN. .LONG TERM...CONVECTION LINGERS OVER THE EASTERN HIGHLANDS THURSDAY MORNING...OTHERWISE BY THURSDAY AFTERNOON FLOW RETURNS TO MILD ZONAL PATTERN UNTIL PERHAPS THE 4TH WHICH MAY NOT BE SO CONVECTION FREE. THERE IS STILL A HINT OF MONSOON MOISTURE ROTATING AROUND A BUILDING 4 CORNERS HIGH BY THAT TIME. RS && .AVIATION...WINDS WILL BE PRIMARY CONCERN TODAY INTO TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. BUFKIT SOUNDINGS SHOWING DEEP MIXED LAYER WITH WINDS ABOVE 40 KTS IN THAT LAYER INDICATING THESE MAY MIX TO THE SURFACE AS WIND GUSTS. ADDITIONALLY...SHOWERS AND ISOLATED THUNDERSTORMS MAY FORM LATER IN THE AFTERNOON MAINLY OVER THE CENTRAL MOUNTAINS THUS AFFECTING SUN VALLEY. STRONG MOISTURE TRANSPORT INTO THE EASTERN HIGHLANDS PROMPTED A CB MENTION FOR PIH AND IDA. EXPECT WINDS IN THE SNAKE PLAIN TO DROP TONIGHT AND MAY PICK UP AGAIN AFTER 9 AM TOMORROW. HINSBERGER && .FIRE WEATHER...EXPECT STRONG WINDS ACROSS THE AREA THIS EVENING IN ADVANCE OF A COLD FRONT MOVING ACROSS SOUTHERN IDAHO. SHOWERS AND ISOLATED THUNDERSTORMS MAY ACCOMPANY THE FRONT AS WELL...BUT THE STRONGEST ACTIVITY WILL BE OVER THE CENTRAL MOUNTAINS AND PERHAPS THE EASTERN HIGHLANDS. COOLER TEMPERATURES ARE EXPECTED TOMORROW...BUT WARM AND DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. HINSBERGER && .HYDROLOGY...NO SIGNIFICANT STATUS CHANGE AT THIS TIME. WARM TEMPERATURES THE PAST FEW DAYS CONTINUE TO EXCELERATE HIGH ELEVATION SNOW MELT AND RUN OFF. FLOOD WARNINGS REMAIN IN EFFECT FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. A SMALL STREAM ADVSIORY FOR MINOR FLOODING IS IN EFFECT FOR PORTIONS OF TETON COUNTY. TEMPERATURES COOL ABOUT 10-15F THURSDAY BEHIND THE LOW PRESSURE TROUGH BUT THAT IS SHORT LIVED. EVENTUALLY THE SNOW PACK WILLL THIN OUT. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ019>025-032. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR SAINT ANTHONY CONTINUES. SMALL STREAM ADVISORY IN TETON COUNTY THROUGH NOON WEDNESDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 341 AM MDT WED JUN 29 2011 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 341 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF EASTERN IDAHO. CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON AND EVENING. HAIL...AND STRONG GUSTY WIND UP TO 55 MPH ARE POSSIBLE IN THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL LIKELY CONTINUE THURSDAY. ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH HIGH PRESSURE OVER THE AREA FOR MOST OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The Pocatello radar (KSFX), 77 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large oak tree downed in Iona.
Olive tree downed over a fence near Sacajewea Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327501, 327498.